Idaho, 2012

Wildfire in Idaho, June 19 to 20, 2012

June 19 to 20, 2012 · NWS PIH · 1 event in 1 county or zone

A 50 acre wildfire began just east of exit 80 off of interstate 15 near Fort Hall on June 19th. The fire began at 6 pm EDT and threatened homes and area structires.

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PIH wrote it up.

A 50 acre wildfire began just east of exit 80 off of interstate 15 near Fort Hall on June 19th. The fire began at 6 pm EDT and threatened homes and area structires. the fire was contained at 8 pm and was in total control by June 20th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before the first event at Jun 19, 1:20 PM MST, 3 hours 40 minutes earlier.

Area forecast discussion, Jun 19, 1:20 PM MST, 3 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
220 PM MDT TUE JUN 19 2012

.DISCUSSION...BROAD TROUGH REMAINS IN PLACE OVER EASTERN IDAHO
TONIGHT. CONVECTIVE CLOUD COVER ENTRENCHED OVER NORTHERN TIER
ZONES WITH CONTINUED POTENTIAL FOR LIGHT SHOWER ACTIVITY THROUGH
THIS EVENING. ANOTHER THIN BATCH OF MOISTURE AVAILABLE OVER
SOUTHEAST CORNER OF THE FORECAST AREA THIS EVENING. LATEST MODEL
RUNS CONTINUE TO TRY TO FORCE VERY LIGHT QPF AMOUNTS THIS EVENING
NEAR THE BEAR LAKE AREA. VIS SAT SHOWS WEAK CU DEVELOPMENT ACROSS
THAT AREA SO FEEL THE MODEL PRECIP GENERATION IS OVERDONE.
NEVERTHELESS HAVE NUDGED POPS SLIGHTLY HIGHER FOR THE OVERNIGHT.
WINDS REMAIN GUSTY IN THE SNAKE PLAIN BUT BELOW GENERAL ADVISORY
THRESHOLDS. WILL KEEP LAKE WIND ADVISORY IN PLACE FOR THE EVENING. UPPER
RIDGE BUILDS INTO THE GREAT BASIN FOR THURSDAY THROUGH THE WEEKEND
AS UPPER LOW STRENGTHS OFF PACNW COAST. EASTWARD PROGRESSION OF
LOW KEEPS EASTERN IDAHO ON EDGE OF POTENTIAL FOR CONVECTION. HAVE
MAINTAINED LOW POPS OVER MAINLY THE CENTRAL MOUNTAINS THROUGH MUCH
OF THE REMAINDER OF THE FORECAST PERIOD. COULD BE SOME CONCERNS
WITH INCREASING WINDS ESPECIALLY FRIDAY/SATURDAY AS SURFACE LOW
DEEPENS OVER GREAT BASIN. SOUTHERLY FLOW INCREASES ON SUNDAY WITH
ALL MEDIUM RANGE MODELS NOW PULLING MOISTURE NORTH INTO EASTERN
IDAHO BY SUNDAY. CONVECTION COULD SPREAD OVER THE ENTIRE FORECAST
AREA BY TUESDAY. WILL MAINTAIN CURRENT LOW POPS MAINLY OVER
ELEVATION REGIONS WHILE KEEPING BULK OF THE SNAKE PLAIN DRY. DMH

&&

.AVIATION...BROAD UPPER TROUGHING OVER THE AREA...BUT IT HAS LIMITED
MOISTURE TO WORK WITH. TERMINALS WILL SEE VFR CONDITIONS THRU THE
PERIOD. MAIN CONCERN WILL BE WINDS TODAY. CURRENT TRENDS MAKE THE
MAV GUIDANCE MORE BELIEVABLE WITH THE LOWER WIND SPEEDS. PIH COULD
SEE GUSTS NEAR 30KTS THIS AFTERNOON NEAR PEAK HEATING. HINSBERGER

&&

.FIRE WEATHER...A BROAD UPPER TROUGH WILL BE SHIFTING EASTWARD
TOMORROW ALLOWING RIDGING TO BUILD IN BEHIND IT. THE UPPER RIDGE
WILL CONTINUE TO BUILD THROUGH THE WEEKEND ALLOWING WARMER AND DRIER
WEATHER TO FILTER INTO THE AREA. WHILE THE HUMIDITY VALUES WILL BE
LOW FRIDAY AND THROUGH THE WEEKEND...WINDS ARE NOT EXPECTED TO
TRIGGER ANY RED FLAG CONDITIONS AT THIS TIME. THE MODELS CONTINUE TO
HOLD THE NEXT PAC LOW OFF THE NW COAST SATURDAY AND SUNDAY AS A
STRONG RIDGE OF HIGH PRESSURE BUILDS NORTH THROUGH COLORADO AND INTO
ERN MONTANA. THIS PLACES SE IDAHO ON THE FRINGE OF A MOIST SW FLOW
ROTATING THROUGH OREGON AND INTO THE IDAHO PANHANDLE AND A VERY DRY
SW FLOW LIFTING NE ACROSS NEVADA INTO WRN WYOMING.  HINSBERGER/HUSTON

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
LAKE WIND ADVISORY UNTIL 8 PM MDT THIS EVENING IDZ021.

&&
Hazardous weather outlook, Jun 19, 3:53 AM MST, 13 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
453 AM MDT TUE JUN 19 2012

IDZ021-201100-
LOWER SNAKE RIVER PLAIN-
453 AM MDT TUE JUN 19 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

LOOK FOR BREEZY WEST SOUTHWEST WINDS THIS AFTERNOON WARRANTING A
LAKE WIND ADVISORY FOR THE AMERICAN FALLS RESERVOIR. EXPECT MUCH
COOLER THAN NORMAL TEMPERATURES TODAY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

IDZ017>020-022>025-031-032-201100-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
453 AM MDT TUE JUN 19 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. LOOK FOR
MUCH COOLER THAN NORMAL TEMPERATURES AND BREEZY AFTERNOON WINDS
TODAY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. EXPECT
ISOLATED AFTERNOON MOUNTAIN THUNDERSTORMS THROUGH THE WEEKEND INTO
MONDAY.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Lower Snake River Plain

When
June 19, 5:00 PM MST to June 20, 3:00 PM MST
Where
Lower Snake River Plain forecast zone
Reported by
Fire Department/Rescue

A 50 acre wildfire began just east of exit 80 off of interstate 15 near Fort Hall on June 19th. The fire began at 6 pm EDT and threatened homes and area structires. the fire was contained at 8 pm and was in total control by June 20th.

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Idaho in 2012Every state in 2012This day in weather historyWarnings in Idaho, June 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 394500.